Log in with your email address username.

×

Important notice

doctorportal Learning is on the move as we will be launching a new website very shortly. If you would like to sign up to dp Learning now to register for CPD learning or to use our CPD tracker, please email support@doctorportal.com.au so we can assist you. If you are already signed up to doctorportal Learning, your login will work in the new site so you can continue to enrol for learning, complete an online module, or access your CPD tracker report.

To access and/or sign up for other resources such as Jobs Board, Bookshop or InSight+, please go to www.mja.com.au, or click the relevant menu item and you will be redirected.

All other doctorportal services, such as Find A Doctor, are no longer available.

Black bones: minocycline-induced bone pigmentation

- Featured Image

An 82-year-old man with bilateral knee osteoarthritis underwent consecutive total knee arthroplasty 5 months apart. During both procedures, he was noted to have black subchondral bone with otherwise normal architecture and normal-coloured cancellous bone. At the time of surgery, bone specimens sent for pathology testing were histologically normal. The patient had been treated with minocycline for rosacea for 7 months before the first procedure. Minocycline is an uncommon cause of skeletal pigmentation and is not known to affect bone quality.1 Discolouration may also be owing to ochronosis, metal deposits, sequestrum and metastatic disease.2

email